Quadriparesis and dysarthria due to tetrabenazine therapy in a child with rheumatic chorea
Tetrabenazine (TBZ) is widely used to treat hyperkinetic movement disorders in adults; however, published experience with the drug in children is limited. Common side effects of TBZ include drowsiness, sedation, weakness, Parkinsonism, depression, and acute akathisia, all of which are reversible with decreased doses. We report here a 7-year-old girl with rheumatic chorea who developed acute akinesia of all four limbs and dysarthria due to TBZ therapy. Withdrawal of the drug led to rapid improvement within 18 hours.
Data provided are for informational purposes only. Although carefully collected, accuracy cannot be guaranteed. The impact factor represents a rough estimation of the journal's impact factor and does not reflect the actual current impact factor. Publisher conditions are provided by RoMEO. Differing provisions from the publisher's actual policy or licence agreement may be applicable.